Headaches while asleep

Hi All

Does anyone else get headaches just when they are asleep? You may ask how do I know if I am asleep - I have to get up to go to the loo, so half awake and headache always present then, but not during the day. Get blurred vision and floating grey bits in front of my eyes in the day, but not headaches unless INR so low I am having heparin injections as a safety net until it goes up. INR not stable, in fact up and down like a yoyo, but I don't think my body gets on with Heparin so no alternative until the new anticoagulants are available to me. The headaches at night don't interfere with life as such -just wondered if I am alone in getting this symptom.

Thanks

Elaine

13 Replies

oldestnewest
  • Hi, my youngest son had migraines so severe they were 24/7 and continuous and even if he did go to sleep would wake him up. Two Aspirin a day plus the addition of other medication has broken them up quite a bit, nothing worked until the Aspirin! All supervised under a paediatrician! MaryF

  • That's interesting, before they got my INR to go up at all I was on Clopidogrel - they said to stop it when started Warfarin and got really bad headaches so went back on Clopidogrel until INR got up over 2.5 - didn't want to give it up then but they were not happy for me to be on a anti-platelet and an anticoagulant together. I have Topiramate to stop migraines too, but I think anti-platelets have a place even with warfarin.

  • Well with him, myself and my daughter plus one other son, there is no Warfarin, Aspirin only and some Plaquenil at the moment, although this may of course change.

    MaryF

  • Hi Elaine

    Why do you think that Fragmin disagrees with you?

    The Mineral Hospital in Bath support my GP and I in me being on it instead of Warfarin, which seemed to stop having any effect on my symptoms. I'm on Fragmin and 75mg Aspirin too. I was in the Aspirin when I was on Warfarin as well.

    Best wishes.

    Dave

  • Hi Dave

    Was on Heparin (not Fragmin - the other one, can't remember the name, does it begin with C?!), for about 3 weeks, did not feel too well on it, and had a strange fever like episode which left me with severe arthralgia - my joints have never been the same since - now it may just have been coincidence but that it happened whilst I was on Heparin but it means I now don't trust it. While I was on it I actually emailed my consultant as I was worried that Warfarin wasn't working, didn't feel Heparin was and I didn't know what else they would give me if none of the anti-coagulants would work for me! Anyway, the Warfarin levels went up and I could stop the Heparin and then started to feel better - still have joint pain now though. I haven't yet made the move to the Min as I do think current Consultant does quite well and I do like her - of course if I feel my health is compromised in anyway I will be off like a shot!

    Thanks

    Elaine

  • Hi Elaine

    Clexane do you mean? Maybe Fragmin would be different to Clexane and could be worth a try.

    Who is managing your APS? I now go to the RNHRD (The Mineral Water Hospital) in bath, where we have also set up our patients' group 'APS South West'.

    I agree with APsnotFab about going to see Prof Hughes.

    Keep in touch.

    Dave

  • Prof Hughes also advocates taking an anti-platelet along with warfarin and or Heparin if its necessary. They work differently to warfarin just as Heparin works differently to warfarin. We are all different and what works for one may not for another. It sounds to me as though you know that Clopidogrel works for you so I would stick out for it if I were you. Again his is another case of getting a Doctor who you can work with because if you dont its just going to be a battle and a worry.

    I know going private is expensive, but if you can try and save up and go just once it will set you up with local care for awhile.

    I pay to see Prof Hughes and I put the money away every month. To me rather than buy something else I view this as more important than a pair of shoes or a hair cut. So Id rather save that money up and see him just for the peace of mind that I get. I also know that my GP will follow his instruction.

    I know for some thats easier said than done but if you can see somebody who is an APS specialist, you will see a benefit if only your peace of mind.

  • A few months ago I was very disheartened with my Consultant - well not her, it was one of the Senior Registrars, - but since then they have really been supportive and helpful, so I have held off making a private appointment. If these night headaches continue I will mention them at next appointment and then may make a decision about private. What worries me is that I could have another stroke in the night and not notice until I wake up and it is too late to reduce the damage or something - possibly over the top level of anxiety there, I recently went to GP as thought I might be having a heart attack - but in the end they decided it was probably acid reflux/heart burn or something!!

  • I need brand plavix (failed conversion to generic when it came out) and LMW heparin to control my symptoms

  • Hi Salty

    Yes I remember some useful conversations with you about this at the time when they first took me off the Clopidogrel - I have been ok with just Warfarin up to now, as long as it is high enough!

    Best wishes

    Elaine

  • You know we can have a condition called Syndrome X, which is when we have angina like symptoms, even have odd ECG's but if they do an Angiogram they usually find that they can drive a bus through your veins! Prof Hughes says its common in APS.

    Ive had it after my stroke and had an angiogram, fully expected to have to have a stent, and nothing. I think the cardiologist felt quite silly and that Id wasted his time! Then I ended up in A&E twice because of a odd ECG after chest pain. Now I dont bother to go but they think I have POTS. I get tachycardia most nights.

  • Hi APsnotFab,

    Hope the tachycardia will improve like the Syndrome X

    I do cardiactest also. I have no pain when exercising though. Too high pulmonary hypertension and also diastolic dysfunction. I had pain for one hour some months ago with a duration between the pain up to 1 - 1 1/2 min. That when I was resting.

    Take care and good luck that you will improve.

    Kerstin

  • Thank You Kirstin. I see Prof H on Monday so Im sure he will sort me out!

You may also like...